[Skip to Content]
[Skip to Content Landing]
Article
January 1982

Cimetidine-Associated Exacerbation of Cutaneous Lupus Erythematosus

Author Affiliations

From the Division of Dermatology (Drs Davidson and Gilliam), and the Rheumatic Diseases Unit (Dr Lipsky), Department of Internal Medicine, University of Texas Health Science Center at Dallas, Southwestern Medical School, and Parkland Memorial Hospital, Dallas. Dr Davidson is now with the Department of Medicine, University of Pennsylvania, Philadelphia.

Arch Intern Med. 1982;142(1):166-167. doi:10.1001/archinte.1982.00340140168032
Abstract

• A patient with systemic lupus erythematosus (SLE) had new LE skin lesions develop following the initiation of cimetidine, a drug that is known to influence a variety of cellular functions. The temporal relationship between the onset of cutaneous LE with the ingestion of cimetidine is reported to alert others to the possibility that this H2 receptor antagonist may exacerbate cutaneous disease activity in patients with LE.

(Arch Intern Med 1982;142:166-167)

×